Constructive Approximation

, Volume 11, Issue 3, pp 365–380 | Cite as

How does truncation of the mask affect a refinable function?

  • Ingrid Daubechies
  • Ying Huang
Article

Abstract

If the mask of a refinable function has infinitely many coefficients, or if the coefficients are irrational, then it is often replaced by a finite mask with coefficients with terminating decimal expansions when it comes to applications. This note studies how such truncation affects the refinable function.

AMS classification

26A16 26A18 39B10 40A30 

Key words and phrases

Subdivision schemes Refinable functions Wavelets 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [CDM]A. Cavaretta, W. Dahmen, C. Micchelli, (1991): Stationary Subdivision. Memoirs of the American Mathematical Society, vol. 453, Providence, RI: AMS.Google Scholar
  2. [C]A. Cohen, (1989): Ondelettes, analyses multirésolutions et filtres miroirs en quadrature. Ph.D. Thesis, Université Paris-Dauphine (an extended version is (1992): Ondelettes et traitement numérique du signal. Paris: Masson).Google Scholar
  3. [CD]A. Cohen, I. Daubechies, (1994):On a new technique to determine the regularity of a refinable function. Preprint, submitted to Rev. Mat. Iberoamericana.Google Scholar
  4. [CDF]A. Cohen, I. Daubechies, J. C. Feauveau, (1992):Biorthogonal bases of compactly supported wavelets. Comm. Pure Appl. Math.,45:485–500.Google Scholar
  5. [CR]J. P. Conze, A. Raugi, (1990):Fonctions harmonique pour un opérateur de transition et applications. Bull. Soc. Math. France,118:273–310.Google Scholar
  6. [D1]I. Daubechies, (1988):Orthonormal bases of compactly supported wavelets. Comm. Pure Appl. Math.,41:909–996.Google Scholar
  7. [D2]I. Daubechies, (1992): Ten Lectures on Wavelets. CBMS-NSF Series in Applied Mathematics, Philadelphia, PA: SIAM.Google Scholar
  8. [DaLa]I. Daubechies, J. C. Lagarias, (1991; 1992): Two-scale difference equations, I and II. SIAM J. Math. Anal.,22(5):1388–1410;23(4): 1031–1079.Google Scholar
  9. [DyLe]N. Dyn, G. Levin, (1990):Interpolating subdivision schemes for the generation of curves and surfaces. In: Multivariate Interpolation and Approximation, W. Haussman and K. Jeller (eds.), Basel: Birkhaüser, pp. 91–106.Google Scholar
  10. [E]T. Eirola, (1992):Sobolev characterization of solutions of dilation equations. SIAM J. Math. Anal.,23:1015–1030.Google Scholar
  11. [G]G. Gripenberg, (1993):Unconditional bases of wavelets for Sobolev spaces. SIAM J. Math. Anal.,24:1030–1042.Google Scholar
  12. [HV]C. Herley, M. Vetterli, (1993):Wavelets and recursive filter banks. IEEE Trans. S.P.,41:2536–2556.Google Scholar
  13. [He1]L. Hervé, (1992): Méthodes d'opérateurs quasi-compacts en analyse multirésolution, applications à la construction de bases d'ondelettes et à l'interpolation. Thèse, Laboratoire de Probabilités, Université de Rennes-I.Google Scholar
  14. [He2]L. Hervé, (1992):Régularité et conditions de bases de Riesz pour les fonctions d'échelle. C. R. Acad. Sci. Paris,315:1029–1032.Google Scholar
  15. [He3]L. Hervé, (to appear):Construction et régularité des fonctions d'échelle. SIAM J. Math. Anal.Google Scholar
  16. [Hu]Y. Huang, (1993):On a nonlinear operator related to wavelets. Preprint Mathematics Department, Rutgers University.Google Scholar
  17. [M]S. Mallat, (1989):Multiresolution approximation and wavelet orthonormal bases of L 2 (R). Trans. Amer. Math. Soc.,315:69–88.Google Scholar
  18. [MP]C. A. Micchelli, H. Prautzsch, (1989):Uniform refinement of curves. Linear Algebra Appl.,114/115:841–870.Google Scholar
  19. [R]O. Rioul, (1992):Simple regularity criteria for subdivision schemes. SIAM J. Math. Anal.,23:1544–1576.Google Scholar
  20. [V]L. Villemoes, (1992):Energy moments in time and frequency for two-scale difference equation solutions and wavelets. SIAM J. Math. Anal.,23:1519–1543.Google Scholar

Copyright information

© Springer-Verlag New York, Inc 1995

Authors and Affiliations

  • Ingrid Daubechies
    • 1
  • Ying Huang
    • 2
  1. 1.Mathematics DepartmentPrinceton UniversityPrincetonUSA
  2. 2.Mathematics DepartmentRutgers UniversityNew BrunswickUSA

Personalised recommendations